MAUDE Adverse Event Report: TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE REVISION SLIDING CORE STAR ANKLE 11MM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED

TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE REVISION SLIDING CORE STAR ANKLE 11MM; PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Model Number 99-0028/11F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Insufficient Information (4580); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-10 below) as part of internal complaint handling activities.Patient weight - the patient weight will remain unknown as it was not provided to the reporter.Catalog # and serial # (d4) not utilized by trilliant surgical.Expiration date (d4) not applicable (n/a) to non-sterile trilliant surgical products.Lot # and udi # could not be confirmed.All lot possibilities are listed below.Initial reporter fax (e1) not provided.Reprocessor name and address (d7) n/a to this report.Device bla number (g4) is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Section g7 n/a to this report.Section h9 n/a to this report.No files attached to this report.Investigation: evaluation of similar complaints the complaints log was reviewed to identify any similar events involving a subtalar removal between february 2022 - february 2023 two simular complaints were found.Device history record (dhr) review the part number was identified as 99-0028-11f, but the lot number was not identified.Review of surgical technique: limited information was provided for the surgical technique / conformance to the ifu.* visual inspection: the parts were not returned.Thus, visual inspection did not occur.Dimensional inspection: the parts were not returned.Thus, dimensional inspection did not occur.Simulated use testing: due to the original poly component size remaining unknown, simulated use testing can not be conducted utilizing similar parts to simulate the event.Additionally, the original implantation date remains unknown and simulated use testing would not be able to accurately recreate the physiological changes that occurred during implantation.Investigation conclusion: there were two similar complaints identified for a star ankle poly component swap to prevent impairment/damage.Previous complaints were investigated and documented by stryker, so the root cause remains unknown and do not aid in investigation for this complaint, ccr 23-02-011.Dhr review was not conducted due to the complaint part not being returned and the lot number remaining unknown.It is unknown if the doctor followed the surgical technique with the limited information available and the original implantation date remaining unknown.The poly was not returned, so visual and dimensional inspection did not occur.Simulated use testing did not occur.The reporter did not note any physical damage to the implant or adverse events to the patient and stated the patient required a lateral gutter debridement.Based on the limited investigation available regarding original implantation technique and physiological changes during implantation, as well as the poly not being returned, the root cause shall remain as unknown.
 
Event or Problem Description
On 02/16/2023, an independent sales representative, submitted an email with a revision surgery case sheet for a 99-0028-11f (revision sliding core star ankle 11mm) on a 67 year old male patient.Per the form, the revision surgery took place as the "patient was brought to surgery for a lateral gutter debriedment.Surgeon performed a poly bearing swap at the time of surgery" and also stated the poly swap was "required intervention to prevent impairment/damage (revision)".There was no delay in the surgery and no risk or adverse event occurred.The surgery was completed as intended, and the 99-0028-11f was discarded and will not be returned for further evaluation.

Brand Name
REVISION SLIDING CORE STAR ANKLE 11MM
Common Device Name
PROSTHESIS, ANKLE, UNCEMENTED, NON-CONSTRAINED
Manufacturer (Section D)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston, TX 77007
Manufacturer (Section G)
TRILLIANT SURGICAL, LLC D/B/A DJO FOOT AND ANKLE
727 north shepherd drive
suite 100
houston, TX 77007
Manufacturer Contact
kayla gary
727 north shepherd drive
suite 100
houston,, TX 77007
MDR Report Key16559194
Report Number3007420745-2023-00002
Device Sequence Number5728797
Product Code NTG
UDI-Device Identifier00886385026978
UDI-Public00886385026978
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number99-0028/11F
Device Catalogue Number99-0028-11F
Device Lot NumberUNKOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2023
Initial Report FDA Received Date03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale